| Model Number |
222314 |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/25/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional narrative: udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
Event or Problem Description
It was reported from (b)(6) that during an arcr (arthroscopic rotator cuff repair) surgery treating rotator cuff tear, it was observed that the tip of the awl device was deformed.A replacement device was used to complete the surgery.There were no adverse patient consequences were reported.No additional information was provided.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d10, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary =according to the information provided, it was reported that this would be an arcr (arthroscopic rotator cuff repair) treating rotator cuff tear on (b)(6) 2020.When the awl was unsealed preoperatively, its tip had already been deformed.The complaint device was received and evaluated.Visual observations confirm that the distal tip of the device is slightly bent.The complaint can be confirmed.The possible root cause for the reported failure can be attributed when the device might have been dropped or device was tapped at an off angle or hit the bone accidentally at an off angle however, this cannot be conclusive determined.A manufacturing record evaluation was performed for the finished device lot number:1306005, and no non-conformances related to the reported complaint condition were identified.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.